Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    My Viibryd experience was very costly
    avatar
    preacher68 posted:
    I was on Viibryd (still trying to taper off). I suffered thru the side effects of diarrhea, sleep loss and cramps because it truly was working better than anything I had taken for anxiety and depression. About the time I was over the typical effects and started feeling better, I began to have all the symptoms of heart problems. I had chest pains, irregular heart beat and fatigue. I felt so good by this time, it never occurred to me that the heart problems were side effects. Because of my family history and other risk factors, I had a heart cath, fully convinced that I had major blockage. I may get depressed, but I'm not a hypocondriac. There was no blockage and the Viibryd has to be the cause.
    Reply
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi- am happy to hear the viibryd made you feel less depressed and sad to hear of the side effects.. it is a very serotonin based medicine and likely it gave you too much serotonin... if you were on the full 20mg dose, I often can get people to lower to 10 or even 5mg for a few weeks and then very slowly over several weeks raise it back up. Once your system desensitizes to the extra serotonin, you may not get these side effects at all... so you could ask to be re challanged on it but dosed much more slowly. of course, you could get the same side effects as well.. an alternative to viibryd woul dbe to take one of the following:paxil, prozac,zoloft,celexa, or lexapro WITH low dose buspirone... this combo, can give you the same chemistry as viibryd but it is a bit less aggressive at serotonin levels and should have less side effects and ideally same good effects


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.